Okay-I am dieing from the consequences of CIDP, and my doctors are trying to keep me as comfortable as possible.
But I have experience with this, as the years have gone by.
-I used to get severe muscle spasms and contractions. VERY painful.
But, instead of looking at a pain pill, you look at pills to make the spasms
stop. I was first put on Flexeril 10 mg TID, to try to stop the spasms.
I needed a little bit more, so they added valium 2mg TID to go with it.
That worked for a long while, then suddenly they came back worse than
before. So, now I am on Baclofen 10mg TID, (a VERY strong anti-spasm
drug), with valium 6mg TID to go with it. Those combination of drugs
stopped the spasms and contractures, thus no more pain from that.
-I used to get what felt like electric shocks in my spine. I would be lying
in bed, and the “shock” would come on suddenly, and make me jump off
the bed and back. THAT’S when I went on Neurontin, and kept upping the
dose until the shocks would stop.
-I used to get migraine headaches, and have photophobia, (cannot take
light into my eyes, especially from the sun). Well my office of neuros
has a team of about 10 different neuros, each specializing in different
neuro problems. And it is a progressive office, as the often experiment
with different drugs. Well, there is one that specializes in migraines.
And he was experimenting with NSAID’s, (anti-arthritic meds), to fight
the migraines. He told my neuro, and I was put on Indocin 50mg TID,
and that was about 4 or 5 years ago. I have not had ONE migraine since
that time. I still take Indocin to this day, as I would rather take pills,
than deal with those nasty migraines.
-I also had Vicodin, of which they gave me 120 pills per month. Though,
I was getting a little worse with the pain, so they upped it to
Hydrocodone-APAP 7.5-325 tabs, again, 120 pills per month.
-And, because I am on chemotherapy for almost 3 years, the side effects
are getting worse now. It used to be I would only get nausea/no appetite
for a few days, then it became 1 week, then 2 weeks, then 3 weeks,
and now it is the full month in-between chemo doses. In the last 4 months,
I have lost over 40 lbs. I take anti-nausea pills. But, my doctor is now
forcing me to take at least one tab of Marinol daily, (the pill form of
Marijuana), that decreases nausea and increases appetite. It also gets you
high, and you also forget about pain with the feeling of euphoria.
-For arthritic pain, I get cortisone shots in my knees, ankles, and hips,
which help tremendously. And for muscle pains in those areas, I have
Lidoderm patches I put on the muscle areas that hurt.
I hope something I’ve listed might help you out. I am as comfortable as I can be for now.